MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ014
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery due to patient's shoulder being unstable for approximately two months.Tissue cultures and a frozen specimen were collected and showed no bacterial growth.The instability and frequent dislocations had resulted in wear of the +0 thickness poly.Postoperatively, the shoulder was reduced and stable.
 
Additional Manufacturer Narrative
Correction, d9.The reported event could be confirmed, based on the medical expert opinion provided for the imaging.The device inspection was not possible as the product was not returned for investigation.However, based on images provided medical expert opinion stated below: "based on the provided images, the fixation appears successful, with the implanted components well-positioned.Routine tissue cultures and frozen specimens ruled out infection, indicating no impact on the polyethylene (pe) component.However, imaging reveals polyethylene damage due to instability and repeated subluxation, likely caused by edge-loading.While insufficient soft tissue tension is a common contributor to instability.The exact root cause remains undetermined due to limited data".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED STANDARD GLENOSPHERE DIA 42MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23213594
Report Number0001649390-2025-00684
Device Sequence Number9075725
Product Code PHX
UDI-Device Identifier00846832090358
UDI-Public(01)00846832090358(11)220727(17)270727(10)CZ5322195029
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ014
Device Lot NumberCZ5322195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale